Symptomatic Acute Myocarditis in 7 Adolescents After Pfizer-BioNTech COVID-19 Vaccination

U.S, September 2021, Marshall et al, Pedriatrics

Summary

7 cases of acute myocarditis or myopericarditis in healthy male adolescents who presented with chest pain all within 4 days after the second dose of Pfizer-BioNTech COVID-19 vaccination. Extensive diagnostic evaluation for other myocarditis etiologies was negative. Cardiac MRI revealed late gadolinium enhancement characteristic of myocarditis. There was some suggestion of abnormal left ventricular myocardial echocardiographic strain corresponding to regions of myocardial necrosis on cardiac MRI (patient 3).

FIGURE 1. Cardiac MRI of patient 1. Four chamber (A) and short axis (B) postcontrast images depicting apical and midchamber lateral wall subepicardial late gadolinium enhancement (arrows). Pattern and distribution are highly characteristic for myocarditis.
Cardiac MRI of patient 1. Four chamber (A) and short axis (B) postcontrast images depicting apical and midchamber lateral wall subepicardial late gadolinium enhancement (arrows). Pattern and distribution are highly characteristic for myocarditis.

Download PDF

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s